MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the fragments of the cannula or cannula seal fell into the cavity of the patient.The defective product was from another company, therefore no product is being returned.There was no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the cannula seal had no physical damage.The fragment that fell into the patient was confirmed to be a third-party product.It was unknown what the cause of the fragment falling into the patient.It was also noted that it was unknown if the fragment was retrieved and if post-operative tests were performed.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting fragment fell, an investigation was completed to determine the cause of this reported event.The fragment that fell into the patient was confirmed to be a third-party product, therefore no product is being returned for intuitive surgical, inc.(isi) evaluation.This is a reportable event due to the following conclusion: it was alleged that the instrument broke and a fragment fell inside the patient during a da vinci-assisted procedure.At this time, it is unknown what caused the breakage to occur.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16973209
Report Number2955842-2023-14473
Device Sequence Number14066830
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)M12220820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberM12220820
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown